# SDR CA001019012

- Difficulty date: September 25, 2000
- Submitted: October 26, 2000
- Operation: General aviation
- Make and model: Moravn Z242L
- Aircraft time: 2,843 hours
- Engine: Lyc AEIO360A1B6
- System (JASC): 7414 · Magneto/Distributor
- Part: Impulse Coupling
- Part number: M3100
- Condition: Broken
- Location: Magneto
- Part time: 2,135 hours
- Component: Magneto, Slick, 4372
- Stage of operation: IN
- How discovered: C
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) A STUDENT PILOT REPORTED ENGINE WOULD NOT START.  MAINT NOTICED IMPULSE COUPLING WAS NOT SNAPPING (THE LT MAGNETO HAS IMPULSE COUPLING ONLY).  LT MAGNETO WAS REMOVED, FOUND ONE OF IMPULSE COUPLING PAWL RIVETS HAD SHEARED CAUSING PAWL TO FALL DOWN BEHIND REMAINING PAWL NOT ALLOWING IT TO ENGAGE ON MAGNETO STOP PIN.  MAGNETO ROTOR SHAFT WAS ALSO DAMAGED BEYOND REPAIR BY UNATTACHED PAWL.  SLICK  500 HR INSP REQUIRES AN INSP BE CARRIED OUT ON IMPULSE HUB ASSY PAWL AND THEIR RETAINING RIVETS - A MEASUREMENT IS GIVEN IN SLICK MAINT MANUAL FOR CLEARANCE BETWEEN PAWL BOSS  AND PAWL PLATE.  (X)
